Alert archive / Oklahoma / Flash Flood Warnings in 2004
Flash Flood Warning 35, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 29, 2004, 4:18 AM CDT for Carter County, Murray County, Oklahoma. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2004, 4:18 AM CDT (09:18 UTC)
- Expired
- Jul 29, 2004, 6:15 AM CDT
- In force
- 117 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Carter County, OK, Murray County, OK
The radar
The Norman radar (KTLX), 100 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 290920 FFWOKC OKC019-099-291115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 418 AM CDT THU JUL 29 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CARTER COUNTY IN SOUTHERN OKLAHOMA MURRAY COUNTY IN SOUTHERN OKLAHOMA * UNTIL 615 AM CDT * AT 418 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT VERY HEAVY RAINFALL HAD OCCURRED IN AND NEAR THE ARBUCKLE MOUNTAINS. RAINFALL AMOUNTS GREATER THAN 2 INCHES WERE INDICATED AND ADDITIONAL RAINFALL IS LIKELY TO AMOUNT TO UP TO AN INCH OVER PARTS OF THE WARNING AREA. * LOCATIONS IN THE WARNING INCLUDE DAVIS...DOUGHERTY...LAKE OF THE ARBUCKLES...SPRINGER...SULPHUR AND TURNER FALLS BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3435 9733 3425 9709 3458 9688 3467 9713 $$ CMS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:10 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 29, 3:10 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 310 AM CDT THU JUL 29 2004 .DISCUSSION... SHWRS/TSTMS WILL CONT TODAY WITH BEST CHANCES OVR EAST/SOUTHEAST PORTIONS OF FA. RAIN CHANCES WILL SLOWLY DIMINISH FROM NW TO SE AS SHORTWAVE/UPR TROUGH MOVES EAST. HEAVY RAIN WILL BE POSSIBLE IN SOME AREAS SO HAVE EXTENDED FLASH FLOOD WATCH INTO THE AFTN HOURS BUT KEEP SAME LOCATIONS. CLOUDY SKIES AND RAIN COOLED AIR WILL KEEP TEMPS COOL ONCE AGAIN TODAY. SHWRS/TSTMS WILL REMAIN POSSIBLE THRU THE WEEKEND WITH NW FLOW ALOFT. UPR RIDGE STRENGTHENS AND BUILDS INTO THE AREA LATE THIS WEEKEND INTO EARLY NEXT WEEK...WHICH WILL CAUSE DRY CONDITIONS AND WARM UP TO SEASONABLE TEMPS NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 76 66 86 68 / 90 30 20 20 HOBART OK 80 66 88 69 / 50 20 20 20 WICHITA FALLS TX 81 68 89 70 / 90 20 20 20 GAGE OK 81 63 86 66 / 20 20 20 20 PONCA CITY OK 74 65 85 69 / 70 30 20 20 DURANT OK 79 69 86 70 / 90 40 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH THRU NOON THURSDAY EAST OF A MEDFORD/KINGFISHER/EL RENO/CHICKASHA/FT SILL/RANDLETT LINE. TX...FLASH FLOOD WATCH THRU NOON THURSDAY BAYLOR/ARCHER/CLAY COUNTIES. && 25
Hazardous weather outlook, Jul 28, 12:00 PM CDT, 16 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT WED JUL 28 2004
OKZ004>048-050>052-TXZ083>090-291200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
WIDESPREAD RAIN AND THUNDERSTORMS WILL EXPAND ACROSS THE AREA TODAY
AS A MID LEVEL TROUGH APPROACHES THE AREA. ADDITIONAL THUNDERSTORMS
COULD DEVELOP OVER WESTERN KANSAS...AND THE OKLAHOMA AND TEXAS
PANHANDLES ALONG A SURFACE TROUGH...WHICH COULD THEN MOVE INTO THE
AREA. ALTHOUGH THUNDERSTORMS ARE EXPECTED...INSTABILITY AND VERTICAL
WIND SHEAR WILL REMAIN TOO WEAK TO SUPPORT SEVERE THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUL 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAIN HAS CAUSED SIGNIFICANT FLOODING PROBLEMS THIS MORNING
ACROSS SOUTHERN PARTS OF KNOX...BAYLOR...AND ARCHER COUNTIES...WITH
4 TO 8 INCHES REPORTED IN SOME AREAS. RAIN INTENSITY IS EXPECTED TO
DIMINISH THIS AFTERNOON...BUT RAIN MAY LINGER IN SOME AREAS FOR MOST
OF THE DAY...ALLOWING FLOODING TO PERSIST AND OR DEVELOP. REFER TO
THE LATEST FLOOD WARNINGS AND FLOOD STATEMENTS FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY ACROSS THE
AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
JAMESNearby
Flash Flood Warnings in Oklahoma, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.